MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 2-0 D/A ST-70; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 2-0 D/A ST-70; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number W8400
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic low anterior resection for colorectal cancer procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported by a sales rep that the needle had been detached from the suture.It occurred with two sutures in a row.The product was used on the rectum.It was not a control release needle.Additional suture was performed to complete the case.There was no problem to the patient.Only one needle has been retrieved.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).H3 investigation summary: the product was returned to ethicon for evaluation.One open box with nine representative unopened samples was received for analysis.Product code w8400.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment, and the pull force results were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.H6 component code: g07002 - no device problem found this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: ·no pieces were left inside the patient and no pieces fell into the patient because the suture was detached from the needle.It was possible to use another product immediately when the suture was detached from the needle.This product has double-armed suture and the other needle was used to complete the suture after the suture was detached from the needle."it was reported that ""only one needle has been retrieved"".Please confirm if the needle fell inside the patient and could not be retrieved or if only one affected needle was retrieved to return for analysis.May be return.If the needle piece remains in the patient: what tissue structure the broken needle was located? is there any plan in place to remove the needle piece in the future? please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) (b)(4) please perform and document the follow-up attempt for product return.Please document the shipment tracking number in the notes or rmao sections.We regularly contact with sale rep about the device returning.

Brand Name
PRLNE BLU 30IN 2-0 D/A ST-70
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22196026
Report Number2210968-2025-06721
Device Sequence Number9244278
Product Code GAW
UDI-Device Identifier10705031128019
UDI-Public(01)10705031128019(17)300228(10)106SZ5
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW8400
Device Lot Number106SZ5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Initial Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown